AIMS Mathematics, 2020, 5(3): 1729-1744. doi: 10.3934/math.2020117.

Research article

Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

Fast algorithm based on the novel approximation formula for the Caputo-Fabrizio fractional derivative

School of Mathematical Sciences, Inner Mongolia University, Hohhot 010021, China

In this study, we propose a novel second-order numerical formula that approximates the Caputo-Fabrizio (CF) fractional derivative at node $t_{k+\frac{1}{2}}$. The nonlocal property of the CF fractional operator requires $O(M^2)$ operations and $O(M)$ memory storage, where $M$ denotes the numbers of divided intervals. To improve the efficiency, we further develop a fast algorithm based on the novel approximation technique that reduces the computing complexity from $O(M^2)$ to $O(M)$, and the memory storage from $O(M)$ to $O(1)$. Rigorous arguments for convergence analyses of the direct method and fast method are provided, and two numerical examples are implemented to further confirm the theoretical results and efficiency of the fast algorithm.
  Figure/Table
  Supplementary
  Article Metrics

Keywords Caputo-Fabrizio fractional derivative; novel approximation formula; fast algorithm; second-order convergence rate; computing complexity

Citation: Yang Liu, Enyu Fan, Baoli Yin, Hong Li. Fast algorithm based on the novel approximation formula for the Caputo-Fabrizio fractional derivative. AIMS Mathematics, 2020, 5(3): 1729-1744. doi: 10.3934/math.2020117

References

  • 1. M. Caputo, Linear models of dissipation whose Q is almost frequency independent, Part II, Geophys. J. R. Astr. Soc., 13 (1967), 529-539.    
  • 2. J. Li, Y. Huang, Y. Lin, Developing finite element methods for Maxwell's equations in a cole-cole dispersive medium, SIAM J. Sci. Comput., 33 (2011), 3153-3174.    
  • 3. D. Shi, H. Yang, A new approach of superconvergence analysis for two-dimensional time fractional diffusion equation, Comput. Math. Appl., 75 (2018), 3012-3023.    
  • 4. M. Zheng, F. Liu, Q. Liu, et al.,